why do I stay hungry all the time

lisaw
By lisaw Latest Reply 2009-09-11 10:13:42 -0300
Started 2009-08-25 10:34:35 -0300

since being put on glypizide and metformin I can not get enough to eat. I feel fatigued all the time, I have talked to my doctor and the only thing he will tell me is diabetes is to blame. Well I used to weigh 165 and now 210 and climbing.My feet sting and burn all the time and I have no energy to do anything. I cant get out of the house because I have to be here with my husband who is disabled. And the thing is that I do everything here at home , mow lawn (2.5 acres) clean, cook, laundry, grocery shopping etc. and still keep on gaining weight. So my questions how do I lose the apetite and weight since I can not get out of the house?


12 replies

Crashnot
Crashnot 2009-09-11 08:13:42 -0500 Report

Check out a book called "Reversing Diabetes" by Dr. Julian Whitaker. It's been a huge help to both my type 2 husband and my type 1 self. From the sounds of your multiple problems, it sounds like he can give you a lot of easy-to-use advice on understanding what you have and living with it better. It is available here and on Amazon. It's about $14 and well worth your money.

lori68
lori68 2009-08-31 00:35:42 -0500 Report

Have you discussed w/ your Dr about seeing a pulmunologist to have a sleep study done. Thats what my doctor did because I was so tired and could not exercise. You wouldn't think I have sleep apnea, because I sleep like a baby, but I was tired all day. Since I have been on the BIPAP machine, I feel so much better and my sugers have decreased. I might be worth a try for some energy.

lisaw
lisaw 2009-09-03 15:06:50 -0500 Report

The Dr That I have been seeing does not Listen to me when I try to talk to him . It took hime months to give me the Lryica for the neuropathy . He wants to get in and get right back out to the next patient. This is about the only place I can afford to go. I have started on the B-12 and super B vitamins I am gettin a little more energy than I had before. And I am starting to count my carbs when I eat, and counting the calories I have made my mind up that I am going to lose weight if it kills me.

Colin Pye
Colin Pye 2009-09-11 07:20:47 -0500 Report

It sounds like it may be time to fire your doctor.

I remember when I had to do the same thing. My whole family was going to the same doctor, and things were getting progressively worse.

The final straw was when my mother went in to get the results of her cancer checkup. She was very upset and concerned, because she nearly lost her life to cancer, and did not want to see it make a return.

When she went in to see the doctor, he took a look at her file, with the test results as the newest addition, and asked, "So, what are you doing here today?" Eventually, he clued in that she wanted to know if her tests showed that the cancer had returned, or if she was still OK. When she came out of the office, she was crying and trembling, from the carelessness of his words and actions, and we decided that she should never have to see him professionally again.

You wouldn't put up with that kind of treatment from an employee, or any other professional, so you shouldn't put up with it from your doctor. You pay his wages, you employ him. You might want to give him a warning notice, but if he won't listen to you, he can't know what's wrong with you, and cannot properly treat you.

P2putt
P2putt 2009-08-29 22:08:24 -0500 Report

Are you eating a lot of carbs? I find that when I eat carbs I never get full,so I eat and eat and eat.High bs levels will also make you feel hungry because the glucose is not getting to the cells.If you are a carbo-cholic as I am cut down on them and see if your bs levels lower.Hopes this helps

lisaw
lisaw 2009-08-30 07:21:01 -0500 Report

I probably do eat alot of carbs But I really dont know . I have never seen a CDE or any other diabetes DR just my regular doctor . I did see one internal med Dr when I was in the hospital about 3 weeks ago for about 10 minutes. I dont have insurance so I cant afford to go to a diabetes dr I have a hard time affording my medications. I tried to see a CDE when I was first diagnosed and fell through too. SO I am not too sure how many carbs I eat I just know that I cant get enough to eat and I have gained alot of weight since I got this mosnster diabetes. I have been on the same medicine for 2 years now the only thing my doctor has done is add glypizide to the metformin that I have taken the whole time. This is something that runs in my family Mother , Brothers , Aunts . All of us gain weight around the middle we all look like we might be pregnant but we're not. And then to top it all off I have neuropathy in my feet and they feel like they are on fire most of the time so it is hard for me to exercise because my feet hurt so bad. DO you have any suggestions? They would be appreciated greatly. I am thinking about getting some of that colon cleanser and see if that helps any and then start drinking slim fast for a while.does anyone think this will help?

Bekki Diabetic
Bekki Diabetic 2009-09-01 06:17:40 -0500 Report

First, in regards to your neuropathy, my doctor put me on Cymbalta for mine and it has really helped with the burning feeling. I take two pills a day. Have experienced no problems with the medications. Also, I am told that it really helps with depression.

Secondly, have you contacted any of your medication companies? I have friends without med ins too and the companies are usually willing to help you acquire your meds for very little money. Good friend only pays $1.00 for each of her MANY medications. In addition to the medication companies, check with your State and local City and County agencies to find out if they have aid to assist with meds and doctor bills.

Antique-Dave
Antique-Dave 2009-08-25 08:47:02 -0500 Report

What have your readings been?

The only time I felt fatigued was when my BGL was high. Super B and B 12 vitamins helped with the fatigue along with keeping BGL on track.

The hunger is a recent thing for me, it seems to coincide with starting to take fish oil by the tablespoon rather then the capsules. I've been grabbing a head of broccoli from the garden and some dill dip to feed the beast or some protein, jello, that type of stuff.

Sounds like you have some nueropathy in your feet to take care of, I found that the Alpha Lipoic Acid made a difference for me and the foot pains are gone now.

phatgirl
phatgirl 2009-08-25 21:45:47 -0500 Report

i am glad im not the only one with this problem! always hungry . i stay home 2/3 of the time and all i do is eat.eat til im miserable.then angry at myself.i am type 2 diabetic.have nueropathy in hands, feet, legs and feet. i recently was started on mobic it has made a world of difference.when i have taken everything else and no help. keep in touch.

lisaw
lisaw 2009-08-27 18:00:46 -0500 Report

The dr put me on lyrica and it helps for a little while with th nueropathy in my feet and legs , but not with the uncontrolable hunger 24/7. I have tried the B vitamins but they didnt seem to help any. I also take omega 3 fish oil for high triglicerides and another one that the dr put me on gemfibrozil. But I have gained like 50+ lbs in the last year and I cant seem to lose a pound

phatgirl
phatgirl 2009-08-28 01:32:52 -0500 Report

i know the feeling i also have gained ALOT of weight! im on LEVEMIR & NOVOLOG,insulin & ACTOS PILL. i have gained around 175 lbs. in a couple yrs. and i have been on about every known med. there is.now i can barely walk. and im always hungry

Next Discussion: High readings »